Alert archive / Wyoming / Wind Chill Warnings in 2013

Wind Chill Warning 5, NWS Cheyenne, WY

December 6, 2013Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this wind chill warning at Dec 6, 2013, 1:51 PM MST for Albany County, Carbon County, Wyoming. It took effect at Dec 6, 2013, 8:00 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2013, 1:51 PM MST (20:51 UTC)
In effect from
Dec 6, 2013, 8:00 PM MST
Expired
Dec 7, 2013, 9:00 AM MST
In force
13 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 062051
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
151 PM MST FRI DEC 6 2013

...ANOTHER NIGHT OF BITTERLY COLD WIND CHILL TEMPERATURES FOR THE
LARAMIE VALLEY AND THE WESTERN NEBRASKA PANHANDLE TONIGHT...

.FRIGID TEMPERATURES WILL OCCUR TONIGHT THROUGH EARLY SATURDAY
MORNING WITH WIND SPEEDS BETWEEN 5 TO 15 MPH...RESULTING IN
BITTER COLD WIND CHILL VALUES FROM 25 BELOW TO 40 BELOW ZERO.

WYZ105-115-071200-
/O.NEW.KCYS.WC.W.0005.131207T0300Z-131207T1600Z/
SHIRLEY BASIN-LARAMIE VALLEY-
INCLUDING THE CITIES OF...MEDICINE BOW...LARAMIE
151 PM MST FRI DEC 6 2013

...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST
SATURDAY. 

* WIND CHILL VALUES...WIND CHILLS WILL QUICKLY FALL LATE THIS
  EVENING AS TEMPERATURES DROP AND WINDS INCREASE. WIND CHILL
  VALUES WILL RANGE BETWEEN 25 AND 35 DEGREES OVERNIGHT.

* IMPACTS...EXPOSED SKIN WILL FREEZE WITHIN MINUTES. PETS SHOULD 
  BE KEPT INDOORS AND ADEQUATE SHELTER SHOULD BE AVAILABLE TO 
  LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ002-003-019>021-054-055-095-096-071200-
/O.NEW.KCYS.WC.Y.0007.131207T0300Z-131207T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
151 PM MST FRI DEC 6 2013

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST
SATURDAY. 

* WIND CHILL VALUES...WIND CHILLS WILL QUICKLY FALL LATE THIS
  EVENING AS TEMPERATURES DROP AND WINDS INCREASE. WIND CHILL
  VALUES WILL RANGE BETWEEN 20 AND 30 DEGREES OVERNIGHT.

* IMPACTS...THE COMBINATION OF WINDS AND VERY COLD TEMPERATURES
  CAN CAUSE FROSTBITE IN JUST 30 MINUTES TO EXPOSED SKIN. PETS
  SHOULD BE KEPT INDOORS AND ADEQUATE SHELTER SHOULD BE AVAILABLE
  TO LIVESTOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

RJM
3 follow-up statements
000 
WWUS45 KCYS 070438
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
938 PM MST FRI DEC 6 2013

...ANOTHER NIGHT OF BITTERLY COLD WIND CHILL TEMPERATURES FOR THE
LARAMIE VALLEY AND WESTERN NEBRASKA PANHANDLE...

.FRIGID TEMPERATURES WILL OCCUR TONIGHT THROUGH EARLY SATURDAY
MORNING WITH WIND SPEEDS BETWEEN 5 TO 15 MPH...RESULTING IN
BITTER COLD WIND CHILL VALUES FROM 25 BELOW TO 40 BELOW ZERO.

WYZ105-115-071600-
/O.CON.KCYS.WC.W.0005.000000T0000Z-131207T1600Z/
SHIRLEY BASIN-LARAMIE VALLEY-
INCLUDING THE CITIES OF...MEDICINE BOW...LARAMIE
938 PM MST FRI DEC 6 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY. 

* WIND CHILL VALUES...WIND CHILLS WILL LOWER LATE THIS EVENING AS
  TEMPERATURES DROP AND WINDS INCREASE. WIND CHILL VALUES WILL
  RANGE BETWEEN 25 AND 40 DEGREES BELOW ZERO OVERNIGHT.

* IMPACTS...EXPOSED SKIN WILL FREEZE WITHIN MINUTES. PETS SHOULD 
  BE KEPT INDOORS AND ADEQUATE SHELTER SHOULD BE AVAILABLE TO 
  LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

NEZ002-003-019>021-054-055-095-096-071600-
/O.CON.KCYS.WC.Y.0007.000000T0000Z-131207T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
938 PM MST FRI DEC 6 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY. 

* WIND CHILL VALUES...WIND CHILLS WILL LOWER LATE THIS EVENING AS
  TEMPERATURES DROP AND WINDS INCREASE. WIND CHILL VALUES WILL
  RANGE BETWEEN 20 AND 30 DEGREES BELOW ZERO OVERNIGHT.

* IMPACTS...THE COMBINATION OF WINDS AND VERY COLD TEMPERATURES 
  CAN CAUSE FROSTBITE IN JUST 30 MINUTES TO EXPOSED SKIN. PETS 
  SHOULD BE KEPT INDOORS AND ADEQUATE SHELTER SHOULD BE 
  AVAILABLE TO LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

JAMSKI/RJM
000 
WWUS45 KCYS 071027
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
327 AM MST SAT DEC 7 2013

...FRIGID WIND CHILLS TO CONTINUE ACROSS THE LARAMIE VALLEY AND
WESTERN NEBRASKA PANHANDLE THIS MORNING...

...A PERIOD OF SNOW TO DEVELOP ACROSS THE SNOWY AND SIERRA MADRE
RANGES THIS WEEKEND...

.FRIGID TEMPERATURES COMBINED WITH WIND SPEEDS BETWEEN 5 TO 15
MPH WILL RESULT IN BITTER COLD WIND CHILL VALUES FROM 25 BELOW TO
40 BELOW ZERO. MOISTURE ASSOCIATED WITH THE NEXT STORM SYSTEM
WILL BEGIN TO PRODUCE ACCUMULATING SNOW TO THE SNOWY AND SIERRA
MADRE RANGES THIS MORNING. SNOW WILL PERSIST THROUGH SUNDAY NIGHT
WITH MODERATE ACCUMULATIONS EXPECTED IN THE MOUNTAINS.

WYZ105-115-071600-
/O.CON.KCYS.WC.W.0005.000000T0000Z-131207T1600Z/
SHIRLEY BASIN-LARAMIE VALLEY-
INCLUDING THE CITIES OF...MEDICINE BOW...LARAMIE
327 AM MST SAT DEC 7 2013

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* WIND CHILL VALUES...WILL VARY BETWEEN 25 AND 40 DEGREES BELOW
  ZERO THROUGH MID MORNING.

* IMPACTS...EXPOSED SKIN WILL FREEZE WITHIN MINUTES. PETS SHOULD 
  BE KEPT INDOORS AND ADEQUATE SHELTER SHOULD BE AVAILABLE TO 
  LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS
BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO
10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

WYZ112-114-072230-
/O.NEW.KCYS.WW.Y.0043.131207T1600Z-131209T0700Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
327 AM MST SAT DEC 7 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO MIDNIGHT MST SUNDAY NIGHT.

* TIMING...THIS MORNING THROUGH SUNDAY NIGHT

* TOTAL SNOW ACCUMULATIONS...6 TO 10 INCHES WITH POTENTIALLY
  HIGHER AMOUNTS ON THE HIGHEST PEAKS.

* WINDS/VISIBILITIES...WEST WINDS WILL INCREASE ESPECIALLY DURING
  THE DAY ON SUNDAY WITH GUSTS APPROACHING 30 MPH. THIS WILL
  PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND VISIBILITIES
  BELOW ONE HALF MILE AT TIMES.

* IMPACTS...OUTOOR ENTHUSIASTS VENTURING INTO THE MOUNTAINS
  SHOULD BE PREPARED TO ENCOUNTER THIS PERIOD OF ACCUMULATING
  SNOW. THIS SNOW WILL BRING POOR DRIVING CONDITIONS OVER HIGHWAY
  230 AND 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES.

&&

$$

NEZ002-003-019>021-054-055-095-096-071600-
/O.CON.KCYS.WC.Y.0007.000000T0000Z-131207T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
327 AM MST SAT DEC 7 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* WIND CHILL VALUES...WILL VARY BETWEEN 20 AND 30 DEGREES BELOW
  ZERO OVERNIGHT.

* IMPACTS...THE COMBINATION OF WINDS AND VERY COLD TEMPERATURES 
  CAN CAUSE FROSTBITE IN JUST 30 MINUTES TO EXPOSED SKIN. PETS 
  SHOULD BE KEPT INDOORS AND ADEQUATE SHELTER SHOULD BE 
  AVAILABLE TO LIVESTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR
TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN
THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE
AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE
EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF
THE NOSE.

&&

$$

HAHN
000 
WWUS45 KCYS 071609
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
909 AM MST SAT DEC 7 2013


...SNOW FOR THE SNOWY AND SIERRA MADRE RANGES THIS WEEKEND...

.MOISTURE ASSOCIATED WITH THE NEXT STORM SYSTEM WILL PRODUCE
ACCUMULATING SNOW TO THE SNOWY AND SIERRA MADRE RANGES. SNOW HAS
STARTED FALLING OVER THE HIGHER ELEVATIONS THIS MORNING. SNOW
WILL SPREAD INTO LOWER ELEVATIONS OF THE MOUNTAINS THIS AFTERNOON 
AND WILL PERSIST THROUGH SUNDAY NIGHT WITH MODERATE ACCUMULATIONS
EXPECTED. MINOR ACCUMULATIONS ARE EXPECTED OUTSIDE OF THE
MOUNTAINS IN SOUTHEAST WYOMING AND INTO THE NEBRASKA PANHANDLE. 

WYZ105-115-071715-
/O.EXP.KCYS.WC.W.0005.000000T0000Z-131207T1600Z/
SHIRLEY BASIN-LARAMIE VALLEY-
INCLUDING THE CITIES OF...MEDICINE BOW...LARAMIE
909 AM MST SAT DEC 7 2013

...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. 


$$

NEZ002-003-019>021-054-055-095-096-071715-
/O.EXP.KCYS.WC.Y.0007.000000T0000Z-131207T1600Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
909 AM MST SAT DEC 7 2013

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 


$$

WYZ112-114-080015-
/O.CON.KCYS.WW.Y.0043.000000T0000Z-131209T0700Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
909 AM MST SAT DEC 7 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
SUNDAY NIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
SUNDAY NIGHT. 

* TIMING...THIS MORNING THROUGH SUNDAY NIGHT

* TOTAL SNOW ACCUMULATIONS...6 TO 10 INCHES WITH POTENTIALLY 
  HIGHER AMOUNTS ON THE HIGHEST PEAKS. 

* WINDS/VISIBILITIES...WEST WINDS WILL INCREASE ESPECIALLY 
  DURING THE DAY ON SUNDAY WITH GUSTS APPROACHING 30 MPH. THIS 
  WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND 
  VISIBILITIES BELOW ONE HALF MILE AT TIMES. 

* IMPACTS...OUTOOR ENTHUSIASTS VENTURING INTO THE MOUNTAINS 
  SHOULD BE PREPARED TO ENCOUNTER THIS PERIOD OF ACCUMULATING 
  SNOW. THIS SNOW WILL BRING POOR DRIVING CONDITIONS OVER 
  HIGHWAY 230 AND 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES.

&&

$$
LIEBL

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill warning went out at Dec 6, 10:27 AM MST, 3 hours 24 minutes earlier.

Area forecast discussion, Dec 6, 10:27 AM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1027 AM MST FRI DEC 6 2013

.SHORT TERM...(TODAY AND THROUGH SATURDAY NIGHT)
ISSUED AT 303 AM MST FRI DEC 6 2013

CONTINUED VERY COLD CONDITIONS CAN BE EXPECTED THROUGH SATURDAY
NIGHT. IN ADDITION...SKIES WILL BE MOSTLY CLOUDY WITH INCREASING
CHANCES FOR SNOW.

TEMPERATURES EARLY THIS MORNING ACROSS THE CWA WERE BELOW ZERO WITH
BITTER COLD WIND CHILLS IN SOME AREAS. THE LARAMIE VALLEY WAS THE
COLDEST AREA...WITH WIND CHILL VALUES AT KLAR AT 09Z OF 45 BELOW
ZERO. CLOUD COVER IN SOME AREAS HAS KEPT TEMPERATURES A BIT WARMER
THAN THOSE OF LAST NIGHT. WILL CONTINUE THE WIND CHILL WARNINGS AND
ADVISORIES GOING THROUGH 15Z.

THE FLOW ALOFT SLOWLY BACKS THROUGH SATURDAY IN ADVANCE OF A
DEVELOPING SHORTWAVE TROUGH. BY 00Z SUNDAY...MODELS HAVE THE TROUGH
AXIS FROM WESTERN MONTANA TO NEVADA. AHEAD OF THE FEATURE WILL BE
SEVERAL WEAKER SHORTWAVE TROUGHS AND AN INCREASINGLY DIFFLUENT FLOW
ALOFT. THE INITIAL SHORTWAVE TROUGH WAS OVER WESTERN WYOMING EARLY
THIS MORNING AND WILL MOVE EAST OF THE CWA BY 00Z. MOSTLY CLOUDY
SKIES AND AREAS OF LIGHT SNOW OR FLURRIES CAN BE EXPECTED TODAY.
THE ACTIVITY WILL SHIFT TO MORE OF THE WEST AND NORTH PARTS OF THE
CWA TONIGHT AND SATURDAY MORNING AS THE FLOW ALOFT BACKS. BY
SATURDAY AFTERNOON...THE MORE FAVORABLE DYNAMICS WILL BE OVER THE
ENTIRE CWA WITH THE LIGHT SNOW INCREASING IN COVERAGE. THE TROUGH
AXIS MOVES OVER WESTERN WYOMING SATURDAY NIGHT AND WILL HELP CREATE
EVEN BETTER CHANCES FOR LIGHT SNOW.

SURFACE HIGH PRESSURE WILL BE OVER THE PLAINS THROUGH SATURDAY...
WITH A SOUTHEASTERLY SURFACE PRESSURE GRADIENT OVER THE CWA. THE
WEAK SURFACE FORCING AND ISENTROPIC UPGLIDE WILL ALSO HELP TO
PRODUCE THE CLOUDS AND LIGHT SNOW THROUGH SATURDAY. SURFACE
CYCLOGENESIS TAKES PLACE OVER SOUTHERN COLORADO SATURDAY NIGHT...
WITH SURFACE FORCING INCREASING.

BASED ON THE ABOVE...HAVE BUMPED UP POPS AND SNOW AMOUNTS FOR
MAINLY SATURDAY AND SATURDAY NIGHT OVER THE CWA. THE LOWER
ELEVATIONS MAY RECEIVE BETWEEN 1 AND 3 INCHES OF SNOW...WITH LARGER
AMOUNTS IN THE MOUNTAINS. OUTSIDE OF THE MOUNTAINS...MOST OF THE
SNOW WILL FALL SATURDAY AFTERNOON AND SATURDAY NIGHT. THE WARM
AIR ADVECTION IN THE MID LEVELS AND THE CLOUD COVER WILL HELP TO
SLOWLY MODERATE THE TEMPERATURES THROUGH 12Z SUNDAY.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 303 AM MST FRI DEC 6 2013

SUNDAY...SHORTWAVE TROUGH ALOFT MOVES FROM WESTERN COLORADO IN THE
MORNING TO NEBRASKA AND KANSAS IN THE AFTERNOON. AT LEAST A
SCATTERED COVERAGE OF LIGHT SNOW WILL OCCUR ACROSS OUR
COUNTIES...WITH A DECREASE IN COVERAGE IN THE AFTERNOON...THOUGH
STILL ENHANCED BY CYCLONIC FLOW ALOFT.

MONDAY...WINDY AND SLIGHTLY WARMER AS STRONG NORTHWEST FLOW ALOFT
DEVELOPS IN THE WAKE OF THE TROUGH ALOFT PASSAGE...PRODUCING STRONG
SURFACE TO 700 MB FLOW AND A STRENGTHENING SURFACE LEE TROUGH.

TUESDAY-THURSDAY...FLOW ALOFT GRADUALLY BACKS TO WEST...AND WITH
AIRMASS MODIFICATION AND RISING HEIGHTS AND THICKNESSES...WILL
FINALLY SEE TEMPERATURES MODERATE TO NEAR NORMAL. DRY PERIOD WITH
LIMITED LOW AND MID LEVEL MOISTURE AND MINIMAL LIFT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING)
ISSUED AT 1027 AM MST FRI DEC 6 2013

AREAS OF MAINLY MVFR CIGS WILL PERSIST INTO SATURDAY ACROSS THE AREA
WITH LIGHT SFC WINDS.  PATCHY FLURRIES AND FOG WILL ALSO CREATE SOME
MVFR/LCL IFR VISIBILITIES AT TIMES.

&&

.FIRE WEATHER...
ISSUED AT 303 AM MST FRI DEC 6 2013

FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH NEXT WEEK.
TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH EARLY NEXT WEEK...
THEN READINGS WILL MODERATE TO AT OR ABOVE NORMAL STARTING ON
WEDNESDAY. THE WIDESPREAD SNOW COVER WILL PERSIST THROUGH THE EARLY
PART OF NEXT WEEK. STRONG WINDS WILL BE POSSIBLE IN AREAS ALONG
AND WEST OF THE LARAMIE RANGE ON MONDAY AND TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...NONE.
NE...NONE

&&

SHORT TERM...WEILAND
LONG TERM...RUBIN
AVIATION...RE
FIRE WEATHER...WEILAND
Hazardous weather outlook, Dec 6, 4:40 AM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
440 AM MST FRI DEC 6 2013

WYZ101>119-071145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
440 AM MST FRI DEC 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL BE VERY COLD TODAY.  BITTER COLD WIND CHILLS OF
25 TO 45 NELOW ZERO WILL BE POSSIBLE UNTIL 8 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ACCUMULATING SNOW WILL FALL OVER SOUTHEAST WYOMING OVER THE
WEEKEND. LARGEST AMOUNTS WILL BE OVER THE MOUNTAINS...WHERE 5 TO
9 INCHES CAN BE EXPECTED. ONE TO THREE INCHES OF SNOW WILL BE
POSSIBLE OVER THE LOWER ELEVATIONS.

STRONG WEST TO NORTHWEST WINDS WILL GUST AS HIGH AS 55 MPH MONDAY
THROUGH TUESDAY MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-071145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
440 AM MST FRI DEC 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL BE VERY COLD TODAY.  BITTER COLD WIND CHILLS OF
25 TO 45 NELOW ZERO WILL BE POSSIBLE UNTIL 8 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ACCUMULATING SNOW WILL FALL OVER THE WESTERN NEBRASKA PANHANDLE
OVER THE WEEKEND WHERE ONE TO TWO INCHES OF SNOW WILL BE POSSIBLE.

NORTHWEST WINDS GUSTING AS HIGH AS 45 MPH WILL OCCUR DURING THE
DAY ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

Wind Chill Warnings in Wyoming, 2013Every wind chill warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.